Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 15, 2021, 5:18 AM EDT. It took effect at Apr 16, 2021, 1:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2021, 5:18 AM EDT (09:18 UTC)
- In effect from
- Apr 16, 2021, 1:00 AM EDT
- Expired
- Apr 16, 2021, 2:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
707 WHUS72 KMHX 150918 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 518 AM EDT Thu Apr 15 2021 AMZ150-152130- /O.NEW.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 518 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kts and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-152130- /O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 518 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-152130- /O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 518 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
630 WHUS72 KMHX 151139 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 739 AM EDT Thu Apr 15 2021 AMZ156-158-152345- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 739 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-152345- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 739 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-152345- /O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 739 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
617 WHUS72 KMHX 151404 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1004 AM EDT Thu Apr 15 2021 AMZ156-158-160215- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1004 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-160215- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1004 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-160215- /O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1004 AM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 1 AM to 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
025 WHUS72 KMHX 151913 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 313 PM EDT Thu Apr 15 2021 AMZ135-160715- /O.NEW.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/ Pamlico Sound- 313 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 1 AM to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-160715- /O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 313 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-160715- /O.EXT.KMHX.SC.Y.0042.210416T0500Z-210416T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 313 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 2 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 1 AM to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-160715- /O.EXT.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 313 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
371 WHUS72 KMHX 151934 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 334 PM EDT Thu Apr 15 2021 AMZ131-137-230-231-160745- /O.EXA.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/ Alligator River-Neuse and Bay Rivers-Albemarle Sound- Croatan and Roanoke Sounds- 334 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts to 25 kt and choppy waters expected. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River, and Neuse and Bay Rivers. * WHEN...From 1 AM to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-160745- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 334 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-160745- /O.CON.KMHX.SC.Y.0042.210416T0500Z-210416T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 334 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 2 PM EDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 1 AM to 2 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-160745- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 334 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-160745- /O.CON.KMHX.SC.Y.0043.210416T0500Z-210416T1100Z/ Pamlico Sound- 334 PM EDT Thu Apr 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 1 AM to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
965 WHUS72 KMHX 160755 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 355 AM EDT Fri Apr 16 2021 AMZ150-161800- /O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 355 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-161500- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 355 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-162000- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 355 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-161100- /O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/ Pamlico Sound- 355 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-137-230-231-161100- /O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/ Alligator River-Neuse and Bay Rivers-Albemarle Sound- Croatan and Roanoke Sounds- 355 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Choppy waters. * WHERE...Albemarle, Croatan, and Roanoke Sounds and the Alligator River, and Neuse and Bay Rivers. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
128 WHUS72 KMHX 160911 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 511 AM EDT Fri Apr 16 2021 AMZ131-137-230-231-161015- /O.CAN.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/ Alligator River-Neuse and Bay Rivers-Albemarle Sound- Croatan and Roanoke Sounds- 511 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dimished as surge of cold air advection behind the reinforcing cold front has subsided. $$ AMZ150-161800- /O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 511 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-161500- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 511 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-162100- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 511 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-161100- /O.CON.KMHX.SC.Y.0043.000000T0000Z-210416T1100Z/ Pamlico Sound- 511 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
209 WHUS72 KMHX 161409 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1009 AM EDT Fri Apr 16 2021 AMZ150-161800- /O.CON.KMHX.SC.Y.0042.000000T0000Z-210416T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1009 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-161515- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T1500Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 1009 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 feet. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-162100- /O.CON.KMHX.SC.Y.0041.000000T0000Z-210416T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1009 AM EDT Fri Apr 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 4:36 AM EDT, 42 minutes earlier.
Area forecast discussion, Apr 15, 4:36 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
436 AM EDT Thu Apr 15 2021
.SYNOPSIS...
A cold front will move through the area this morning. High
pressure will build into the area through Saturday. A weak area
of low pressure will lift towards the southeast coast Saturday
night and Sunday. High pressure will build over the area early
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 445 AM Thursday...Low pressure center is just pushing
offshore of the NC/VA border. Weak cold front slowly being
dragged by the low entering the CWA presently. Scattered light
rain showers will linger until the main front finally crosses
the area later today. Weak low pressure begins to form along the
slow moving front by the afternoon. Best chance for light
precip this afternoon into the evening lies along the coast
where storms could develop along a low pressure disturbance
forming along the frontal boundary.
Highs in the low 70s and upper 60s along the OBX with cloud
coverage and the CAA developing late preventing any decent warm
up.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Skies clear with high pressure building in and a reinforcing
surge of cool dry air behind the front setting up for decent
cooling allowing overnight lows to reach the mid 40s inland,
upper 40s to low 50s along the coast.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 245 AM Thu...A cold front will stall well south of the
area Friday then lift closer to Eastern NC by the weekend, with
a weak area of low pressure passing just off the coast along the
boundary Saturday night and Sunday. Near to slightly below
average temperatures expected through the period.
Friday into Saturday...The closed upper low deepens further as
it moves east into the Northeast U.S. and eventually off the New
England coast. The surface low becomes vertically stacked with
the upper low during this period, well north of the area, while
high pressure builds in from the west across Eastern NC. Mostly
dry conditions expected through Friday night. On Saturday, the
front that was stalled well south of the area will lift north
closer the region, and have will continue to show sc/low chance
of showers developing across the southern 2/3 of the area Sat
afternoon and evening. Did increase pops a bit Saturday night
and Sunday morning as moisture increases in response to low
strengthening to the south. Slightly below normal temps expected
with highs in the low 60s for the Outer Banks, and mid to upper
60s inland.
Sunday into Wednesday...00z guidance in fairly good agreement
with weak sfc low strengthening off the coast Sunday morning,
then quickly pushing ENE into Sunday night...with additional
waves of low pressure possibly developing along the same stalled
front to the south through mid next week. Will continue with
persistence for Sun into Mon, keeping slight chance PoPs closer
to the coast. High pressure is forecast to build into the area
early next week, with another front and weak coastal low
development late Tue night and Wed. Will keep sc pops, mainly
along the coast. High pressure is then forecast to build over
the area through late week. Cooler temps to start, then
gradually moderating through Wed, warming into the upper 60s and
mid/upper 70s.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Short Term /through 06Z Friday/...
As of 145 AM Thursday...VFR cats for most of the TAF period. The
most vigorous storm activity is N and E of regional TAF sites.
Low lifting NE overnight and its associated cold front swings
through the area. Scattered showers are possible but spotty
coverage only dictated vicinity showers for this time period.
Guidance have agreed more on CIGs lowering with the showers so
have included a period of MVFR. Tomorrow, CIGs lift returning
to VFR by late morning/early afternoon.
Winds differ across the area, currently out of the W from 5 to
10 kts in the North and SWerly at 10 to 15 kts withs gusts of
20 to 25 kts to the South. Winds veer overnight to become
NWerly 5 to 10 kts by the early morning. Mid-morning gusts of 15
kts build back in and last through the day.
Long Term /Friday through Monday/...
As of 245 AM Thu...Pred VFR conditions expected through
Saturday. Sub-VFR conditions possible Saturday night into Sunday
morning with scattered showers and low ceilings. Then VFR
likely returning late weekend into early next week.
&&
.MARINE...
Short Term /through tonight/...
As 445 AM Thursday...Cold front moves through the Eastern NC
waters today with SW winds ahead quickly shifting more NW
tonight. SCA conditions will persist for the central and
southern coastal waters through Friday due to elevated seas
behind the front.
Long Term /Friday through Monday/...
As of 245 AM Thu...High pressure will build in from the west
for Fri into Sat with winds shifting NW to N and diminishing to
10 kt or less by late Sat. NW winds 10-15 kt Fri, becoming W and
SW in the afternoon.6 ft seas will linger across the central
waters through late Fri morning and early afternoon. Weak low
pressure will form along a boundary lifting north near the
southern coastal waters Sat night into Sunday, leading to
another wind shift however winds remain 15 kt or less. Seas
subside to 3-4 ft on Saturday and 2-3 ft on Sunday. High
pressure will build over the waters early next week. Light winds
10 kt or less for most of Monday with seas 2-3 ft. Winds will
shift to the north 10-15 kt Monday evening.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until noon EDT Friday for AMZ152-154.
Small Craft Advisory until 8 AM EDT Friday for AMZ156-158.
Small Craft Advisory from 1 AM to 8 AM EDT Friday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...MS/ML/CEB
SHORT TERM...ML/CEB
LONG TERM...DAG/CQD
AVIATION...CQD/CEB
MARINE...CQD/MLHazardous weather outlook, Apr 15, 4:39 AM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 439 AM EDT Thu Apr 15 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-199-160845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Coastal Onslow- 439 AM EDT Thu Apr 15 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-203>205-160845- West Carteret-East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 439 AM EDT Thu Apr 15 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:59 PM EDT | Special Marine Warning | MHX | 46 min | |
| Apr 14, 9:23 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 52 min |
| Apr 14, 10:09 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell, Washington | 36 min |
| Apr 14, 10:12 PM EDT | Special Marine Warning | MHX | 33 min | |
| Apr 14, 10:44 PM EDT | Special Marine Warning | MHX | 46 min | |
| Apr 14, 10:55 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 35 min |
| Apr 14, 11:04 PM EDT | Special Weather Statement | MHX | Tyrrell | 26 min |
| Apr 14, 11:11 PM EDT | Special Marine Warning | MHX | 17 min | |
| Apr 15, 3:13 PM EDT | Small Craft Advisory | MHX | 16 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.